Jump to content
CrazyBoards.org

Simvastatin and other meds?


Recommended Posts

So I was just put on simvastatin for high cholestorol. I know the levels are somewhat weight related but I have also seen it is med related. My pharmacist said I shouldn't have any interactions with my meds but looking online I saw some potentially bad stuff about bipolar and symvastatin. I go back to the gp in 3 weeks to check my cholestorol levels and am going to discuss the issues I have seen online, but my question is does anyone have exp. with this drug and bipolar? Also the gp has all my pdoc's info and current meds. I am assuming they will be in touch but I am going to stay on top of it as well.

Link to comment
Share on other sites

I take simvastatin. I have bipolar. My gp doc checked for interactions with the million meds I'm on. My pdoc also looked it up in the PDR while I was sitting there. The meds in my sig are current. There are more.

If your docs have checked for interactions, you probably are fine.

You can find the worst case of anything on the Internet. In fact, people tend to post when things go wrong, not when they go right which usually is by far the norm. By all means ask about what you read. I just wouldn't give much stock in scary stories on the Internet.

Link to comment
Share on other sites

Yeah, im not sure if it interacts with anything, but my dad had muscle loss from this drug.

That is why they monitor CK levels with statins. CK goes up with muscle death. If your dad lost muscle someone was not monitoring closely enough.

I take a statin and have had no problems with the cocktail of psycomeds I take. All my labs come back fine.

nf

Link to comment
Share on other sites

Yeah, im not sure if it interacts with anything, but my dad had muscle loss from this drug.

That is why they monitor CK levels with statins. CK goes up with muscle death. If your dad lost muscle someone was not monitoring closely enough.

I take a statin and have had no problems with the cocktail of psycomeds I take. All my labs come back fine.

nf

Not everyone with muscle loss gets CK levels that go up. He checked his and it was fine. may not be the same for you.

I disagree, and frankly don't believe you.

SERUM CK LEVELS IN MUSCLE DISEASE

The degree of CK elevation in muscle disease largely reflects the underlying disease process, and is predominantly due to myonecrosis or membrane defects2, 5 (Figure 1: Serum CK level and time course of various myopathies and Table 1: Expected serum CK levels amongst common myopathies). Highest elevations of CK are seen with conditions causing muscle fiber necrosis as in dystrophinopathies (e.g., Duchenne and Becker muscular dystrophy), rhabdomyolysis, malignant hyperthermia, neuroleptic malignant syndrome, and severe polymyositis. More indolent myopathies, such as fascioscapulohumeral muscular dystrophy, myotonic dystrophy, and inclusion body myositis usually have lesser degrees of CK elevation. Disorders causing muscle atrophy without cell membrane damage often have normal CK levels, as in steroid-induced myopathy, hyperthyroidism, channelopathies and mitochondrial myopathies.

Most inflammatory myopathies (i.e., polymyositis, dermatomyositis) will have abnormal CK levels during the disease course, although the extent of CK level elevation can be quite variable.12 In polymyositis and dermatomyositis, CK levels improve on steroids, usually regardless of whether weakness improves and are not particularly useful to monitor success or failure of treatment.12 An acute increase in CK levels in these disorders, however, may be a harbinger of relapse. As patients with chronic myopathies lose muscle mass and strength, CK levels will drop and may approach normal in later stages of muscular dystrophy2, 12 (Figure 2: CK values in a large population of autosomal recessive Limb-girdle muscular dystrophy by duration of disease).

http://findarticles.com/p/articles/mi_qa4100/is_200511/ai_n15847048/

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...